MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS
Catalog Number M0031681900
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
The catheter (subject device) was returned for analysis and was examined.During device investigation and analysis, it was discovered that the catheter (subject device) ptfe (polytetrafluoroethylene) inner lining was identified in the shaft.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned.The lot number was confirmed with the packaging returned with the device and the hub.During visual inspection, the catheter shaft was kinked in multiple areas.The catheter tip was intact.There was procedural fluid in the hub flow path.There was no visible delamination in the hub.During functional inspection, a 0.023" pin gauge was verified to meet the catheter shaft when inserted into the catheter hub.The catheter could not be flushed, a 0.0158" patency mandrel was advanced through the catheter and stopped 6cm from the proximal of the hub.The patency mandrel was attempted to be advanced distally and stopped at the same location.The catheter shaft was cut 6cm from the proximal of the shaft and material was identified in the catheter shaft.The patency was inserted into the hub and material which appeared to be ptfe (polytetrafluoroethylene) inner lining exited the cut shaft.Water was placed on the material to ascertain if it would dissolve, the material did not dissolve.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information received indicated that the device was prepared for use as per the directions for use, continuous flush was maintained throughout the clinical procedure.It was a left anterior carotid artery (aca) a2 thrombus procedure.Used guidewire to deliver subject microcatheter to left aca a3.Withdrew the guidewire and then used subject microcatheter to deliver retriever.The ifu (instructions for use) of this stent states it could go through 0.0165 microcatheter but the stent could not be advanced into subject microcatheter.Replaced the subject microcatheter with another one to go through same stent to finish the procedure successfully.There was no reported friction delivering the guidewire to deliver the subject microcatheter.The catheter shaft was kinked.The catheter could not be flushed, a 0.0158" patency mandrel was advanced through the catheter and stopped 6cm from the proximal of the hub.The patency mandrel was attempted to be advanced distally and stopped at the same location.The catheter shaft was cut 6cm from the proximal of the shaft and material was identified in the catheter shaft.The patency was inserted into the hub and material which appeared to be ptfe inner lining exited the cut shaft.Water was placed on the material to ascertain if it would dissolve, the material did not dissolve.It is likely the ptfe inner layer was damaged when resistance was felt advancing the stent during the procedure.The as reported event of catheter hub friction as well as the analyzed events of catheter shaft kinked/bent, catheter shaft blocked/occluded and catheter ptfe inner lining peeling will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
EXCELSIOR SL-10 PRE-SHAPED 45 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20517619
Report Number3008881809-2024-00496
Device Sequence Number7880931
Product Code DQY
UDI-Device Identifier04546540688224
UDI-Public04546540688224
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2025
Device Catalogue NumberM0031681900
Device Lot Number24457413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2024
Initial Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNCHRO SELECT GUIDEWIRE (STRYKER).
Patient Age68 YR
Patient SexMale
Patient RaceAsian